Alert archive / Minnesota / Dense Fog Advisories in 2012
Dense Fog Advisory 7, NWS Twin Cities, MN
NWS Twin Cities, MN issued this dense fog advisory at Aug 26, 2012, 5:50 AM CDT for 13 counties in Minnesota. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2012, 5:50 AM CDT (10:50 UTC)
- Expired
- Aug 26, 2012, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Morrison County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 147 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WWUS73 KMPX 261050 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 550 AM CDT SUN AUG 26 2012 ...AREAS OF DENSE FOG TO PERSIST EARLY THIS MORNING... MNZ041>043-047>049-054>057-064-065-073-261400- /O.NEW.KMPX.FG.Y.0007.120826T1050Z-120826T1400Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT- CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...MADISON...BENSON... MONTEVIDEO...WILLMAR...GRANITE FALLS...OLIVIA...REDWOOD FALLS 550 AM CDT SUN AUG 26 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * VISIBILITY...AROUND 1/4 MILE OR LESS. * IMPACTS...TRAVEL WILL BE DIFFICULT EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ BORGHOFF
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Aug 26, 4:34 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 26, 4:34 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 434 AM CDT SUN AUG 26 2012 .DISCUSSION... THE UPPER LOW OVER THE PLAINS HAS BECOME SHEARED BY THE LARGE VORTEX OVER CANADA AND THE MOISTURE CONVEYOR BELT IS SHIFTING EAST ACROSS WISCONSIN. HOWEVER...WIDESPREAD STRATUS AND FOG HAVE FORMED IN CTRL AND SRN MN OVERNIGHT. VISIBILITIES HAVE GENERALLY FALLEN TO BETWEEN 1 AND 3 MILES...ALTHOUGH A FEW SITES HAVE FALLEN TO AROUND 1/4 MILE OVER SWRN MN. MANY OBS HAVE BEEN BOUNCING UP AND DOWN VISIBILITY-WISE SO DID NOT FEEL CONFIDENT TO POST A DENSE FOG ADVISORY YET...BUT WILL CONTINUE TO MONITOR. DRIZZLE HAS ALSO BEEN NOTED AROUND THE METRO EARLY THIS MORNING BUT THINK THE PRECIP BEARING CLOUD DEPTH WILL BECOME TOO SHALLOW SOON SO WILL NOT MENTION PRECIP IN THE GRIDS. DRY AIR ADVECTION WILL EVENTUALLY ERODE THIS STRATUS AND FOG FROM WEST TO EAST THIS MORNING WITH CLEAR SKIES EXPECTED BY EVENING. 925 MB TEMPS OFF THE RELIABLE EURO ARE ABOUT +23C...THUS HIGHS IN THE MID 80S THIS AFTERNOON APPEAR ON TARGET ONCE THE SUN BREAKS OUT. THE REMAINDER OF THE FORECAST PERIOD FOCUSES ON A BUILDING RIDGE THROUGH AT LEAST THE MIDDLE OF THE WEEK WITH HOT TEMPERATURES RETURNING TO THE REGION. 925 MB TEMPS RISE TO AROUND +24C TUESDAY...+25C WEDNESDAY...AND +27C THURSDAY AS 500 MB HEIGHTS CLIMB TO 590 DAM. THIS SUPPORTS HIGHS IN THE LOW TO MID 90S AREAWIDE BY MIDWEEK. MODELS HAVE STRUGGLED TO LATCH ONTO A SPECIFIC TRACK ON ISAAC AFTER IT MAKES LANDFALL ON THE GULF COAST. WHILE IT WILL NOT HAVE A DIRECT IMPACT ON WEATHER THIS FAR NORTH...IT MAY HELP TO BREAK DOWN THE RIDGE SOMEWHAT OR SHOVE IT BACK WEST...PUTTING THE AREA UNDER COOLER NORTHWEST FLOW. OTHERWISE...IT LOOKS LIKE STRONG RIDGING MAY PERSIST THROUGH THE LABOR DAY WEEKEND WITH MUCH ABOVE AVERAGE TEMPERATURES CONTINUING. WITH EVERY DAY THIS WEEK SEVERAL DEGREES ABOVE AVERAGE...AUGUST 2012 WILL VERY LIKELY FINISH ABOVE NORMAL...EXTENDING THE STREAK OF ABOVE NORMAL MONTHS TO 15. && .AVIATION.../00Z TAF ISSUANCE/ IFR/LIFR CIGS AND FOG THE MAIN CONCERN FOR THE MORNING. STRATUS AND FOG DEVELOPING OVER WESTERN AREAS WHERE HIGHER CLOUDS CLEARED EARLIER. SOME DRIER AIR OFF TO THE WEST...WORKING ALONG THE WESTERN PERIPHERY...BUT BELIEVE WILL LIKELY SEE STRATUS CONTINUE TO DEVELOP OVERNIGHT...WITH LOWERING VSBYS. FATHER EAST...MVFR CONDITIONS SHOULD PREVAIL...BECOMING IFR 10Z-13Z. CONDITIONS IMPROVE BY 15Z MOST AREAS WITH SUNSHINE EXPECTED WEST...PERHAPS SOME RESIDUAL CUMULUS OVER THE EAST DURING THE DAY. LIGHT SOUTH WINDS BECOMING WEST DURING THE DAY SUNDAY. SHOULD REMAIN LESS THAN 10 KNOTS. KMSP...WILL MENTION MVFR CONDITIONS DEVELOPING EARLY...POSSIBLY BECOMING IFR CIGS AND PERHAPS VSBYS 10Z-12Z. EXPECT CONDITIONS TO IMPROVE THROUGH 15Z WITH PERHAPS SOME RESIDUAL CUMULUS. LIGHT SOUTH WINDS BECOMING SOUTHWEST AND EVENTUAL WEST BY NOON SUNDAY. VFR CONDITIONS WILL PREVAIL THROUGH THE REMAINDER OF THE PERIOD. /OUTLOOK FOR KMSP/ MONDAY...VFR. WINDS NW AT 10 KTS. TUESDAY...VFR. WINDS S AT 5KTS. WEDNESDAY...VFR WITH POSSIBLE MVFR CLOUDS. WINDS SSW AT 10G15KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BORGHOFF/DWE
Hazardous weather outlook, Aug 26, 4:37 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 437 AM CDT SUN AUG 26 2012 MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014>016- 023>028-270945- MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA- LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 437 AM CDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-270945- DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- 437 AM CDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD FOG IS EXPECTED EARLY THIS MORNING WITH LOCALLY DENSE FOG POSSIBLE. VISIBILITIES IN SOME AREAS MAY FALL TO LESS THAN ONE QUARTER OF A MILE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. BORGHOFF
Nearby
Dense Fog Advisories in Minnesota, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.